Georgia, 2014Tornado and Flash Flooding in Georgia, April 7, 2014
April 7, 2014 · NWS FFC · 6 events in 5 counties and zones
A lingering area of cold air damming was in place across northeast Georgia as a strong low over the Gulf lifted northeast, aided potent upper shortwave pushing through the Tennessee Valleys. Widespread rain with embedded thunderstorms developed during the day, producing 2 to 6 inches of rain over north and central Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $198,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lingering area of cold air damming was in place across northeast Georgia as a strong low over the Gulf lifted northeast, aided potent upper shortwave pushing through the Tennessee Valleys. Widespread rain with embedded thunderstorms developed during the day, producing 2 to 6 inches of rain over north and central Georgia. This rain resulted in isolated flash flooding and subsequent widespread areal and river flooding. Isolated severe thunderstorms developed as well, including a brief tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 7, 6:51 AM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 7, 6:51 AM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 AM EDT MON APR 7 2014
.UPDATE...
ADJUSTED POPS AND SHOWER/THUNDERSTORM POTENTIAL SOME FOR TODAY
BASED ON UPDATED HI-RES GUIDANCE AND OBSERVED TRENDS. POTENTIAL
FOR SOME REDEVELOPMENT ACROSS NORTH GEORGIA THIS AFTERNOON WITH
STILL SOME LINGERING CAPE AND SHEAR. WILL HAVE TO CLOSELY MONITOR
TRENDS BUT STILL LOOKING LIKE BEST SEVERE OR ISOLATED TORNADO
THREAT IS ACROSS PARTS OF CENTRAL GA THIS MORNING INTO AFTERNOON.
BAKER
&&
.PREV DISCUSSION... /ISSUED 547 AM EDT MON APR 7 2014/
.SHORT TERM /TODAY THROUGH TUESDAY/...
ACTIVE FIRST PERIOD ON TAP WITH DEEPENING GULF LOW SET TO TRACK
RAPIDLY NEWD WITH AID OF POTENT UPPER SHORTWAVE SWINGING NEGATIVE
INTO THE TENNESSEE AND OHIO VALLEYS BY MIDDAY. LINGERING CAD WEDGE
IN PLACE ACROSS NE GA THAT HAS MAINLY SERVED TO STABILIZE THE AREA
AND ALLOW FOR ELEVATED EMBEDDED THUNDER. HAVE RECENTLY OBSERVED
DISCRETE CELL TRENDS WITH GOOD ROTATION WITHIN THE WARM SECTOR
ACROSS CENTRAL ALABAMA. THIS IS PROGGED TO BECOME THE ENVIRONMENT
FOR MAINLY CENTRAL GEORGIA AFTER ABOUT 12Z THIS MORNING. SYSTEM HAS
OVERALL HAD A QUICKER TREND WITH THE MAIN PRECIP EVOLUTION. HI-RES
GUIDANCE HAS AN INTERESTING SPREAD OF SOLUTIONS...BUT THE WRF-NMM
AND HRRR HAVE APPEARED TO VERIFY THE BEST NEAR ONSET SO HAVE TRENDED
POPS CLOSE TO THESE. THIS IN TURN BRINGS A LINE OF EMBEDDED BOWING
SEGMENTS WITH POSSIBLE DISCRETE CELLS AHEAD MAINLY SOUTH OF ATLANTA
AND ACROSS CENTRAL GEORGIA AFTER 12Z. THE CONCERN IS OBVIOUSLY
STRONG WINDS FROM ANY CELLS TRANSPORTING MOMENTUM DOWN FROM THE 50
KT LOW LEVEL JET...AND ISOLATED TORNADOES IN ANY LEADING DISCRETE
CELLS/MERGERS AND POSSIBLE INTERACTION WITH LINGERING WEDGE FRONT.
THE SHEAR ENVIRONMENT REMAINS IMPRESSIVE WITH NEARLY 40 KTS OF 0-1
BULK...AND PROGGED 200-400 0-1 KM HELICITY FOR CENTRAL GA TODAY WITH
OF COURSE HIGHER VALUES IN THE MORE STABLE WEDGED NE PORTION OF THE
STATE. SREF SIG TOR PARAMETER OF 1-2 NOSES UP INTO THE SOUTHEAST
PORTION TODAY AS WELL. MAIN SEVERE/TOR THREAT LOOKS TO BE MAINLY
ALONG AND SOUTH OF A LAGRANGE TO MONTICELLO TO WASHINGTON LINE THIS
MORNING AND AFTERNOON.
FLOOD CONCERN CONTINUES MAINLY ACROSS THE CURRENT WATCH AREA BUT THE
THREAT HAS DIMINISHED SOME FOR THE FAR NORTHWEST THOUGH COULD STILL
SEE SOME ISOLATED EFFECTS. PWATS IN THE 99TH PERCENTILE OF LOCAL
CLIMO STILL SUPPORT HIGHLY EFFICIENT GULF MOISTURE AND TRAINING OF
CELLS TODAY WILL RAISE FLASH FLOOD OR AREAL FLOOD CONCERNS.
UPPER TROUGH AXIS STILL WEST OF AREA WILL BRING A COLD POOL ALOFT
AND SOME ENHANCED MOISTURE FOR TUESDAY WITH SOME ELEVATED
INSTABILITY AS WELL. HAVE THEREFORE INCLUDED CHANCE POPS AND SLIGHT
THUNDER POTENTIAL MAINLY IN NORTH GA FOR AFTERNOON.
HAVE LOWERED TEMPS DOWN IN THE NORTH TODAY GIVEN THE RESULT FROM
YESTERDAY AND WEDGE MOISTURE OVERRUN. WENT WITH BLEND OF GUIDANCE
FOR TONIGHT AND TUESDAY.
BAKER
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MAIN UPPER TROUGH MOVES ACROSS THE CWA TUESDAY NIGHT KEEPING THE
RISK OF PRECIP ACROSS THE CWA. LAPSE RATES REMAIN STRONG AS THE COLD
CORE MOVES OVER THE CWA AND THIS SHOULD BE ENOUGH FOR A CHANCE OF
TSTORMS. THE RISK OF THUNDER SHOULD DIMINISH AFTER MIDNIGHT TUESDAY
NIGHT AS THE UPPER TROUGH MOVES EAST OF THE CWA. WEDNESDAY NIGHT
WILL BE THE COLDEST NIGHT WITH 30S AND 40S FOR LOWS...THEN THE UPPER
PATTERN BECOMES ZONAL BRINGING A WARMING TREND. THE NEXT SYSTEM TO
AFFECT THE CWA WILL BE LATE SUNDAY/MONDAY TIME FRAME. MODELS DIFFER
ON TIMING AND STRENGTH OF PRECIP. AT THIS TIME THE BEST CHANCE OF
SHOWERS/TSTORMS WILL BE SUNDAY NIGHT/MONDAY.
17
&&
.AVIATION...
12Z UPDATE...
MAINLY LOW END IFR TO NEAR LIFR CIGS FOR MOST SITES THIS MORNING
WITH POSSIBLE MVFR IMPROVEMENT AFTER NEAR 18Z. AREA OF HEAVY RAIN
MOVING EAST WITH EMBEDDED THUNDER AND BEST CHANCE FOR SCATTERED
THUNDERSTORMS WITH SEVERE POTENTIAL MAINLY FOR KCSG AND KMCN THIS
MORNING INTO AFTERNOON. EXPECT MAINLY MVFR VSBYS WITH AREA OF
PRECIP BUT COULD BE LOWER WITH STORMS. WINDS INITIALLY NE BEHIND
LEADING EDGE OF PRECIP FOR NORTHERN SITES THEN SWING MORE EAST AND
SOUTHEAST LATER THIS MORNING WITH A SW SHIFT FOR KATL AROUND
15-16Z. SHOWERS DIMINISHING SOME FROM NW AFTER 18-20Z THOUGH SOME
REDEVELOPMENT THIS AFTERNOON CANNOT BE RULED OUT. IFR CIGS
POSSIBLE AGAIN FOR NEAR 08Z TUESDAY MORNING.
//ATL CONFIDENCE...12Z UPDATE...
LOW TO MEDIUM ON CIG AND PRECIP TIMING.
HIGH OTHER ELEMENTS.
BAKER
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 65 48 67 45 / 100 50 20 40
ATLANTA 68 48 65 48 / 100 40 40 50
BLAIRSVILLE 60 42 62 42 / 100 40 40 50
CARTERSVILLE 66 45 64 45 / 100 40 40 50
COLUMBUS 71 50 67 46 / 100 40 20 40
GAINESVILLE 61 47 64 48 / 100 40 40 50
MACON 72 51 69 45 / 100 50 20 40
ROME 66 44 65 45 / 100 20 40 50
PEACHTREE CITY 69 46 66 42 / 100 40 30 40
VIDALIA 76 57 70 51 / 100 70 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...
FORSYTH...GILMER...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JONES...LAMAR...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WEBSTER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.
&&
SHORT TERM...BAKER
LONG TERM....17
AVIATION...BAKER
Hazardous weather outlook, Apr 7, 3:17 AM EST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
417 AM EDT MON APR 7 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
417 AM EDT MON APR 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
HEAVY RAIN AND SCATTERED SEVERE STORMS POSSIBLE TODAY AND INTO
THIS EVENING ACROSS NORTH AND CENTRAL GEORGIA.
A STRONG STORM SYSTEM OVER THE SOUTHEAST U.S. WILL CONTINUE TO
BRING ABUNDANT MOISTURE TO NORTH AND CENTRAL GEORGIA TODAY AND
INTO TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
LIKELY THROUGH TONIGHT. FOR THIS REASON A FLOOD WATCH REMAINS IN
EFFECT FOR NORTH AND MUCH OF CENTRAL GEORGIA. SEE THE LATEST FLOOD
WATCH STATEMENT FOR ADDITIONAL INFORMATION.
THIS SAME STORM SYSTEM WILL BRING INCREASINGLY UNSTABLE AIR TO
CENTRAL GEORGIA TODAY. SEVERE WEATHER PARAMETERS INDICATE THAT
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND INTO THIS
EVENING. THE MAIN THREAT WILL BE OVER WEST CENTRAL GEORGIA THIS
MORNING...AND INTO EAST CENTRAL GEORGIA THIS AFTERNOON. THE MAIN
THREATS WILL BE TORNADOES...DAMAGING STRAIGHT LINE WINDS...AND
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING
AS THE MAIN UPPER LEVEL TROUGH MOVES OVER THE REGION. INSTABILITY
WILL BE LIMITED WITH THIS AND THEREFORE SEVERE THUNDERSTORMS ARE
NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION.
In the hours before
Special weather statement, Apr 7, 5:41 AM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 AM EDT MON APR 7 2014
GAZ031>033-041>045-052>055-071130-
641 AM EDT MON APR 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PAULDING...
CARROLL...COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...HARALSON...
HEARD...CLAYTON AND FULTON COUNTIES UNTIL 730 AM EDT...
AT 636 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A BROAD AREA OF MODERATE TO HEAVY RAIN ACROSS WESTERN GEORGIA.
INDIVIDUAL STORMS ARE MOVING EAST AT 50 MPH WHILE THE AREA OF RAIN
IS SLOWLY SAGGING SOUTHWARD. RAINFALL RATES ARE GENERALLY 0.5 TO
0.75 INCHES PER HOUR...HOWEVER WITHIN THE STRONGER THUNDERSTORMS
RATES COULD APPROACH 2 INCHES PER HOUR. MANY LOCATIONS HAVE ALREADY
RECEIVED 2 TO 2.5 INCHES OF RAIN ALONG AND NORTHWEST OF INTERSTATE
85.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PAULDING...CARROLL...COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...
HARALSON...HEARD...CLAYTON AND FULTON COUNTIES...INCLUDING AREAS
AROUND ROOSTERVILLE...EPHESUS...BLACKJACK MOUNTAIN...TYUS...BOWDON...
ROOPVILLE...MOUNT ZION...TALLAPOOSA...JOHN TANNER STATE PARK...PLANT
WANSLEY...LOWELL...BOWDON JUNCTION...BREMEN...WACO AND BUCHANAN.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3383 8535 3407 8445 3378 8417 3365 8420
3363 8423 3365 8424 3364 8428 3359 8424
3356 8426 3349 8438 3315 8520 3326 8526
TIME...MOT...LOC 1038Z 250DEG 44KT 3356 8530
30Special weather statement, Apr 7, 6:50 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 AM EDT MON APR 7 2014
GAZ048-054>058-066>070-078-079-071230-
750 AM EDT MON APR 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...TALBOT...
SPALDING...PIKE...NEWTON...MERIWETHER...LAMAR...UPSON...BUTTS...
FAYETTE...HARRIS...HENRY AND CLAYTON COUNTIES UNTIL 830 AM EDT...
AT 748 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS FROM KENWOOD TO 13
MILES SOUTHWEST OF WEST POINT...MOVING EAST AT 45 MPH. RAINFALL
RATES ARE GENERALLY 0.5 TO 0.75 INCHES PER HOUR...HOWEVER WITHIN THE
STRONGER THUNDERSTORMS RATES COULD APPROACH 2 INCHES PER HOUR.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TROUP...TALBOT...SPALDING...PIKE...NEWTON...MERIWETHER...LAMAR...
UPSON...BUTTS...FAYETTE...HARRIS...HENRY AND CLAYTON COUNTIES...
INCLUDING AREAS AROUND KENWOOD...SAINT MARKS...LUTHERSVILLE...LONE
OAK...LOUISE...WEST POINT...RIVERDALE...PEACHTREE CITY...SMITHS
CROSSROAD...MOUNTVILLE...JONESBORO...FAYETTEVILLE...ODESSADALE...
ROCKY MOUNT AND BAUGHS CROSSROADS. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.
&&
LAT...LON 3308 8494 3323 8479 3322 8450 3331 8452
3340 8461 3357 8443 3358 8414 3353 8404
3358 8399 3358 8368 3349 8368 3350 8371
3344 8383 3333 8385 3320 8398 3320 8404
3310 8408 3271 8465 3270 8512 3290 8520
TIME...MOT...LOC 1149Z 267DEG 41KT 3351 8439 3308 8483
3274 8532
30Special weather statement, Apr 7, 7:26 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 AM EDT MON APR 7 2014
GAZ078-079-089-071300-
826 AM EDT MON APR 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TALBOT...MUSCOGEE
AND HARRIS COUNTIES UNTIL 900 AM EDT...
AT 825 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS AND THUNDERSTORM FROM NEAR GOAT ROCK LAKE
TO NEAR GREEN ISLAND HILLS... AND MOVING EAST AT 40 MPH.
THESE STORMS ARE PRODUCING VERY HEAVY RAIN AND COULD PRODUCE WIND
GUSTS TO 40 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS TALBOT...MUSCOGEE AND HARRIS COUNTIES...INCLUDING AREAS
AROUND AVONDALE...BENNING PARK...BENNING HILLS...CARTER
ACRES...BATTLE PARK...CUSTER ROAD TERRACE...COLUMBUS...GOAT ROCK
LAKE...LAKE HARDING...ROSE HILL...BIBB CITY...LAUREL HILLS...GREEN
ISLAND HILLS...VISTA TERRACE AND COLUMBUS METROPOLITAN AIRPORT.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3271 8512 3269 8512 3243 8497 3238 8499
3237 8495 3241 8488 3242 8477 3252 8471
3252 8457 3255 8456 3256 8441 3261 8441
3268 8434 3272 8434 3275 8429 3278 8438
3284 8444 3273 8459
TIME...MOT...LOC 1223Z 252DEG 36KT 3252 8503Special weather statement, Apr 7, 7:46 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 AM EDT MON APR 7 2014
GAZ058>060-067-069>072-081-082-071330-
846 AM EDT MON APR 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PUTNAM...MONROE...
MERIWETHER...LAMAR...JONES...UPSON...BIBB...BUTTS...CRAWFORD AND
JASPER COUNTIES UNTIL 930 AM EDT...
AT 845 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS AND THUNDERSTORMS THAT EXTENDED FROM NEAR
TURTLE COVE TO NEAR ROWLAND... AND MOVING EAST AT 40 MPH.
THESE STORMS ARE PRODUCING VERY HEAVY RAIN... AND COULD PRODUCE WIND
GUSTS TO 40 MPH AT TIMES.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES.
ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. PLEASE DO NOT
ATTEMPT TO DRIVE ACROSS WATER COVERED ROADWAYS.
&&
LAT...LON 3268 8410 3268 8420 3288 8449 3285 8455
3299 8437 3299 8427 3312 8425 3318 8412
3330 8410 3344 8393 3337 8386 3345 8379
3334 8314 3319 8328 3318 8343 3292 8337
3275 8357 3253 8400
TIME...MOT...LOC 1244Z 271DEG 40KT 3332 8367 3306 8394
3279 8428Special weather statement, Apr 7, 8:08 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 AM EDT MON APR 7 2014
GAZ078>080-089>093-102>104-071345-
908 AM EDT MON APR 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WEBSTER...TALBOT...
SUMTER...STEWART...SCHLEY...MUSCOGEE...MARION...MACON...TAYLOR...
CHATTAHOOCHEE AND HARRIS COUNTIES UNTIL 945 AM EDT...
AT 905 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS AND THUNDERSTORMS THAT EXTENDED FROM NEAR
PLEASANT HILL TO ABOUT 10 MILES WEST OF FLORENCE MARINA STATE
PARK...AND MOVING EAST AT 40 MPH.
THESE STORMS WILL PRODUCE VERY HEAVY RAIN AND COULD PRODUCE WIND
GUSTS TO 40 MPH AT TIMES.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES.
ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. PLEASE DO NOT TRY
TO DRIVE ACROSS WATER COVERED ROADWAYS.
&&
LAT...LON 3195 8444 3191 8446 3192 8486 3198 8506
3213 8507 3227 8490 3232 8501 3243 8497
3287 8519 3285 8456 3288 8449 3278 8438
3268 8411 3250 8402 3247 8385 3229 8385
3216 8403 3192 8392 3191 8433 3188 8435
TIME...MOT...LOC 1306Z 264DEG 35KT 3278 8445 3248 8465
3211 8514Special weather statement, Apr 7, 8:29 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
929 AM EDT MON APR 7 2014
GAZ039-051-061-062-073>075-084-071415-
929 AM EDT MON APR 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILKES...
WASHINGTON...WARREN...TALIAFERRO...WILKINSON...BALDWIN...GLASCOCK AND
HANCOCK COUNTIES UNTIL 1015 AM EDT...
AT 928 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM NEAR
ROCKY CREEK FIRE DEPT TO NEAR ALLENWOOD... AND MOVING EAST AT 40 MPH.
THESE STORMS ARE PRODUCING VERY HEAVY RAIN... OCCASIONAL CLOUD TO
GROUND LIGHTNING... AND WIND GUSTS TO 40 MPH AT TIMES.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS... URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES.
ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3317 8259 3312 8258 3293 8336 3307 8341
3317 8334 3319 8328 3336 8316 3349 8298
3359 8301 3365 8295 3369 8300 3373 8295
3378 8299 3384 8295 3398 8278 3399 8265
3366 8249 3358 8264 3336 8254 3331 8239
TIME...MOT...LOC 1328Z 279DEG 38KT 3368 8265 3339 8281
3309 8325Event by event
3 flash flood, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.
Flash Flood, Carroll
- When
- April 7, 8:30 AM EST to 12:15 PM EST
- Where
- Carroll County, 2.46 mi WNW of Carrollton to 1.98 mi ENE of Roopville
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.592, -85.120
The Carroll County Emergency Manager reported around ten roads closed due to flooding from nearby creeks or streams. Two of the roads had structural damage needing repairs. The area primarily affected was from Carrollton to Whitesburg to Roopville.
Flash Flood, Carroll
- When
- April 7, 9:55 AM EST to 12:15 PM EST
- Where
- Carroll County, 2.07 mi S of Carrollton Reg Arpt to 1.73 mi ESE of Jonesville
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.600, -85.150
The stage height of a USGS stream gage on the Little Tallapoosa River at Georgia Highway 100 reached flood stage of 17 feet. The river crest at 17.6 feet. Minor flooding of woodlands and fields near the river occurred.
Flash Flood, Upson
- When
- April 7, 12:30 PM EST to 3:30 PM EST
- Where
- Upson County, 4.97 mi S of Barker Spg to 7.07 mi SE of Ellerbeetown
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 32.799, -84.307
The public reported several creeks and streams in the south portion of Upson County flooded several dirt roads for a few hours. The flood waters were up to one foot deep in some locations.
Thunderstorm Wind, Wheeler
- When
- April 7, 1:45 PM EST
- Where
- Wheeler County, 0.23 mi S of Glenwood to 0.3 mi N of Jordan
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.177, -82.671
The Wheeler County 911 Center reported that several trees were blown down over the eastern portion of the county.
Thunderstorm Wind, Toombs
- When
- April 7, 1:55 PM EST to 2:00 PM EST
- Where
- Toombs County, Grays Landing to 5.01 mi S of New Branch
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.970, -82.430
A National Weather Service storm survey determined that straight-line winds from a bow echo resulted in scattered wind damage across southern Toombs County from Greys Landing Road to Charlie Hart Road. Numerous trees were uprooted or snapped in sporadic intervals in several locations along the roughly 11-mile path. Damage to livestock buildings and a center pivot irrigation system occurred. An unanchored single-wide mobile home was rolled and destroyed. Wind gusts were estimated to be around 70 MPH.
Tornado, Spalding
- When
- April 7, 8:50 PM EST to 8:52 PM EST
- Where
- Spalding County, 1.78 mi NNE of Vaughn to 1.42 mi WSW of Birdie
- Rating
- EF0
- Path length
- 0.94 mi
- Path width
- 150 yd
- Injuries
- 3 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.303, -84.385
A National Weather Service storm survey team determined that a short-lived EF-1 tornado touched down 8 miles northwest of Griffin. Around 200 trees were downed by the tornado and at least a dozen homes sustained minor roof damage. The most significant damage was a tree that fell onto a home along Highway 92. Several outbuildings sustained minor to moderate damage as well. Three people were injured when their cars were struck by or ran into downed trees along Highway 92 near Bicycle Road.|[04/07/14: Tornado #1, County #1-1, EF1, Spalding, 2014:003].
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in North Carolina, April 7, 20145 injured · $1.1 million · EF2 · 2 events
- Flood in Louisiana, April 7, 20141 death · 1 event
- Damaging Wind in Florida, April 7, 2014$25,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Texas, April 7, 2014$14,000 · 1 in hail · 13 events
- Damaging Wind in Kentucky, April 7, 2014$20,000 · 50 kt wind · 1 event
- Flooding in Arkansas, April 7 to 27, 2014$15,000 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 7, 20148 events
- Hail and Damaging Winds in Georgia, April 7, 201450 kt wind · 6 events
- Damaging Winds and Lightning Strike in Georgia, April 7, 2014$8,000 · 50 kt wind · 6 events
- High Wind in Tennessee, April 7, 2014$6,000 · 65 kt wind · 4 events
- Winter Weather in Arkansas, April 7, 20142 events
- Dense Fog in West Virginia, April 7, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502223, 502228, 502231, 511193, 511196, 511191.